Why the study?
Does discontinuation of clozapine resolve acute pericarditis in a patient with schizophrenia?
Does discontinuation of clozapine resolve acute pericarditis in a patient with schizophrenia?
Clozapine use can rarely cause acute pericarditis, which resolves rapidly upon discontinuation of the drug.
Clozapine is an atypical antipsychotic drug used in the treatment of schizophrenia. Cardio toxicity in therapeutic doses is an important concern for the safety of the drug, as there are reported cases of myocarditis, pericarditis and cardiomyopathy following clozapine use. Our aim is to report a rare, but important cause of chest pain in a schizophrenia patient. A 20 year-old male with schizophrenia and on clozapine treatment admitted to our hospital and he was diagnosed with acute pericarditis based on the clinical examination, electrocardiographic and echocardiographic fi ndings. Discontinuation of clozapine resulted in remission of the signs and symptoms within 5 days. Although acute pericarditis is the rarest manifestation of clozapine cardio toxicity it is important in clinical practice. Failure to recognize may result with serious consequences, including pericardial tamponade and fulminant myocarditis.
No takes yet. Share an insight, caveat, or question.
Güvenç et al. (2011) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: